Hail, Sampson
- When
- June 20, 12:18 PM EST
- Where
- Sampson County, Harrells
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.717, -78.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 20, 9:50 AM EST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1050 AM EDT FRI JUN 20 2003 TEMPERATURES DIFFICULT WITH MORNING RAINS. WEAK SHOWERS ASSOCIATED WITH FRONT SHOULD BE EAST OF U.S. 1 IN THE EARLY AFTERNOON. STILL HAVE FIVE TO SIX HOURS FOR SUNSHINE NEAR THE SOLSTICE TO DO ITS MAGIC. SOME SMALL BREAKS IN CLOUDS AHEAD OF THE FRONT AS WELL. DO NOT EXPECT TOO MUCH ADJUSTMENT TO CURRENT FORECAST FOR TODAY. FEEL THAT LOW STRATUS A GOOD BET TONIGHT. DO HAVE DECREASING DEWPOINTS AND DRYING BUT OVERWHELMINGLY DRYING IS ABOVE THE BOUNDARY LAYER. BOUNDARY LAYER COULD DECOUPLE FOR WEAK WINDS...BUT EVEN WITH A LIGHT BREEZE...THIS WOULD ONLY DRY THE TOP OF THE BOUNDARY LAYER TO SATURATION. MINOR TWEAKS TO THE EXTENDED...MAINLY TO TEMPERATURES...AND WEEKEND AND BEYOND CONTINUE TO BE FORECAST DRY AT THIS TIME. .RAH...NONE. RLH
NCZ007>011-021>028-038>043-073>078-083>086-088-089-201130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 533 AM EDT FRI JUN 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Wilmington radar (KLTX), 83 km away, was scanning. The volume nearest the first event began at 17:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364914.